Alert archive / Indiana / Frost Advisories in 2019

Frost Advisory 2, NWS Indianapolis, IN

October 13, 201918 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Oct 13, 2019, 3:27 PM EDT for 18 counties in Indiana. It took effect at Oct 14, 2019, 5:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2019, 3:27 PM EDT (19:27 UTC)
In effect from
Oct 14, 2019, 5:00 AM EDT
Expired
Oct 14, 2019, 9:00 AM EDT
In force
4 hr
Issued by
NWS Indianapolis, IN

Counties Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Fountain County, IN, Hamilton County, IN, Hendricks County, IN, Howard County, IN, Madison County, IN, Montgomery County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 51 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1884 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

765 
WWUS73 KIND 131927
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
327 PM EDT Sun Oct 13 2019

INZ021-028>031-035>040-043>046-051>053-140300-
/O.NEW.KIND.FR.Y.0002.191014T0900Z-191014T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks-
Vigo-Clay-Owen-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg,
Danville, Terre Haute, Brazil, Clay City, and Spencer
327 PM EDT Sun Oct 13 2019

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT MONDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Portions of central, north central and west central 
  Indiana.

* WHEN...From 5 AM to 9 AM EDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
3 follow-up statements
932 
WWUS73 KIND 140155
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
955 PM EDT Sun Oct 13 2019

INZ021-028>031-035>040-043>046-051>053-141200-
/O.CON.KIND.FR.Y.0002.191014T0900Z-191014T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks-
Vigo-Clay-Owen-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg,
Danville, Terre Haute, Brazil, Clay City, and Spencer
955 PM EDT Sun Oct 13 2019

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
MONDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Portions of central, north central and west central 
  Indiana.

* WHEN...From 5 AM to 9 AM EDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
406 
WWUS73 KIND 140733
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
333 AM EDT Mon Oct 14 2019

INZ021-028>031-035>040-043>046-051>053-141300-
/O.CON.KIND.FR.Y.0002.191014T0900Z-191014T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks-
Vigo-Clay-Owen-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg,
Danville, Terre Haute, Brazil, Clay City, and Spencer
333 AM EDT Mon Oct 14 2019

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Temperatures in the lower to middle 30s will result in 
  frost formation.

* WHERE...Portions of central, north central and west central 
  Indiana.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
272 
WWUS73 KIND 141256
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
856 AM EDT Mon Oct 14 2019

INZ021-028>031-035>040-043>046-051>053-141400-
/O.EXP.KIND.FR.Y.0002.000000T0000Z-191014T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks-
Vigo-Clay-Owen-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg,
Danville, Terre Haute, Brazil, Clay City, and Spencer
856 AM EDT Mon Oct 14 2019

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

Temperatures will climb into the upper 30s to lower 40s over the
next hour, bringing an end to the frost threat this morning.

$$

For more information from the National Weather Service visit
https://weather.gov/ind

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 13, 3:21 PM EDT, 6 minutes earlier.

Area forecast discussion, Oct 13, 3:21 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
321 PM EDT Sun Oct 13 2019

.UPDATE...
The LONG TERM Section has been updated below.

&&

.SYNOPSIS...
Issued at 255 PM EDT Sun Oct 13 2019

High pressure will continue across the area through Monday night. A
cold front is expected to pass through the area around Tuesday
night. In the wake of this front, high pressure will build into the
area for the later parts of the week.

&&

.NEAR TERM /Tonight/...
Issued at 255 PM EDT Sun Oct 13 2019

Dry expected tonight as a surface ridge of high pressure builds
into the area.

Low level thicknesses look to be a little higher than last night,
but it appears winds should be lighter as well, given the approach
of the surface ridge. Best chances for widespread frost tonight
looks to be over the west central and northwest zones, where the
lower thicknesses along with the light winds will coincide. Planning
on a Frost Advisory for these areas for the pre dawn hours of
Monday. Frost potential farther south and east should be more patchy
in nature, and restricted to the normally colder spots.

Will shave a few degrees off of the GFS MOS lows tonight, based on
above reasoning.

&&

.SHORT TERM /Monday through Wednesday/...
Issued at 255 PM EDT Sun Oct 13 2019

Main precipitation potential during this period appears to be Tuesday
and Tuesday night, as models suggest a short wave trough will drop
out of western Canada into the local area by then. Will bring in
PoPs for Tuesday and Tuesday night, as a result. Models suggest a
plume of steep mid level lapse rates may accompany the frontal
passage, so convective potential with this front may be higher than
would normally be expected for this time of year.

Some of the ensembles suggest the upper trough may still be in the
process of passing through the area Wednesday morning, which may
extend the shower potential into Wednesday morning. Will continue to
keep Wednesday dry for now, and monitor trends.

Based on progged low level thicknesses, the GFS MOS highs on Tuesday
look too cool. Will bump up the guidance numbers at that time.
Remainder of periods look reasonable for now.

&&

.LONG TERM /Wednesday Night through Sunday/...
Issued at 321 PM EDT Sun Oct 13 2019

In wake of the midweek system...another surge of cooler air will
overspread the region to start the extended. Gradually warmer
temperatures are expected by the weekend with growing hints of a
potential higher impact storm system just outside of the 7 day
period for early next week.

Amplified pattern aloft for late week with deep troughs on both
coasts and ridging in between across the central part of the
country. Initially Wednesday night and Thursday...central Indiana
will remain under the diminishing influence of the eastern trough
as it pulls away from the area. Under cool cyclonic flow...highs
are likely to remain in the upper 50s and lower 60s Thursday with
a couple opportunities at frost both Wednesday and Thursday night
as 30s look likely.

Ridging will build in by late week and then amplify over the
weekend in response to energy diving into a new trough moving onto
the Pacific coast Saturday. Southerly winds will bring highs into
the 70s for the weekend.

The upper trough coming into the western U S will deepen and
eventually close off an upper low over the central Plains by late
Sunday while spinning up a surface low as well. Extended guidance
remaining consistent in this system having a potential for a
higher impact ceiling across the area by Sunday night into Monday
next week as it tracks into the upper Midwest. Timing differences
abound at this stage of the game and have several days to see how
the pattern evolves. But at this early stage...strong dynamics
aloft and ample low level moisture return are supportive for a
high impact convective system with a severe weather risk in the
area at day 7-8.

&&

.AVIATION /Discussion for 131800Z TAF Issuance/...
Issued at 1228 PM EDT Sun Oct 13 2019

VFR conditions expected throughout the forecast period.

High pressure and deep subsidence maintaining clear skies early
this afternoon. A cold front over the upper Midwest will drift
towards the region by late day before tracking into the region and
weakening tonight. The only impact from the front will be a subtle
wind shift to westerly tonight...and the broad stratus near and
behind the front to our northwest is likely to remain north of
the terminals.

Gusty southwest winds this afternoon may peak at 25kts before
diminishing near sunset. Winds largely less than 10kts expected
for tonight and Monday as high pressure reestablishes over the
Ohio Valley.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JAS
NEAR TERM...JAS
SHORT TERM...JAS
LONG TERM....Ryan
AVIATION...Ryan
Hazardous weather outlook, Oct 13, 10:46 AM EDT, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
1046 AM EDT Sun Oct 13 2019

INZ021-028>031-035>049-051>057-060>065-067>072-141000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
1046 AM EDT Sun Oct 13 2019

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: No hazardous weather is expected at this time.

Discussion: Wind gusts around 30 mph are possible this afternoon as a
cold front moves into the area. Patchy frost is possible in sheltered
areas tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Outlook: Isolated thunderstorms are possible on Tuesday afternoon and
evening. Severe storms are not expected at this time.

Discussion: A cold front could bring isolated thunderstorms to the
area on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Ryan

Nearby

Frost Advisories in Indiana, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.